MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY EPIC; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC - GALWAY EPIC; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00572290
Medical Device Problem Codes Difficult to Remove (1528); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/04/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The patient's exact age/date of birth is unknown; however it was reported that the patient was over 18 years old.(b)(4).The device has not been received for analysis; therefore, a failure analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2018 that an epic biliary stent was implanted to treat a malignant stricture in the mid common bile duct during an endoscopic retrograde cholangiopancreatography (ercp) with stent placement procedure performed on (b)(6) 2018.Reportedly, the patient¿s anatomy was very tight and was not dilated prior to stent placement.According to the complainant, during procedure, the stent was able to be deployed.However, the delivery system was stuck during withdrawal.The guidewire and the delivery system were pulled out together.While pulling out the delivery system, the inner catheter snapped.A portion of the inner catheter detached and remained within the epic stent.The detached piece of the inner catheter was removed from the patient with forceps.The epic stent remained in the intended location with the patient and an 8x80 wallflex biliary uncovered stent was placed inside the epic biliary stent as a bridge to ensure proper drainage.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be fine.
 
Event or Problem Description
 
Additional Manufacturer Narrative
An epic biliary stent delivery system was received for analysis; the stent was not returned.Visual examination of the returned device found the mid-sheath had a kink.The inner liner shaft showed multiple kinks, and was stretched and separated.The separated ends were jagged indicating the separation was due to tensile overload.No other damage or irregularities were noted to the device.The investigation concluded that the observed failures were likely due to anatomical or procedural factors encountered during the procedure which limited the performance of the device.Therefore, the most probable root cause for this complaint is operational context.A labeling review was performed, and from the information available, this device was used per the directions for use (dfu) / product label.A review of documentation confirmed that the device met all material, assembly, and product specifications at the time of release to distribution.

Brand Name
EPIC
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key7466518
Report Number3005099803-2018-01265
Device Sequence Number1476417
Product Code FGE
UDI-Device Identifier08714729896913
UDI-Public08714729896913
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K171809
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/27/2019
Device Model NumberM00572290
Device Lot Number0021435098
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/03/2018
Initial Date Received by Manufacturer 04/04/2018
Supplement Date Received by Manufacturer05/09/2018
Initial Report FDA Received Date04/26/2018
Supplement Report FDA Received Date06/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;